MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH COMPACT MALE KIT; INTERMITTENT CATHETER

COLOPLAST A/S SPEEDICATH COMPACT MALE KIT; INTERMITTENT CATHETER
Model Number 2870211400
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, user experienced heavy bleeding after using the speedicath male compact, to the extent that he went to the emergency room and spent 3 days in the hospital.He initially experienced bleeding on (b)(6) at approximately 9pm.He woke up at 11pm and felt the urge to urinate, which was unusual for him.He then notice a large amount of blood in the urine and went to the emergency room.He spent the next 3 days in the hospital, having lost a significant amount of blood.He is currently on blood thinners.He now has a foley, but hopes to catheterize with a softer product in the future.Eu stated that the catheter actually looked like sharp spears.He said they are like little spears.

Brand Name
SPEEDICATH COMPACT MALE KIT
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7097279
Report Number3006606901-2017-00024
Device Sequence Number1273281
Product Code GBM
UDI-Device Identifier05708932653046
UDI-Public05708932653046
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2870211400
Device Catalogue Number2870211400
Device Lot Number5650207
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR